Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lmontgom

8 Months On Accutane

Recommended Posts

So here's the deal. I'm 23 years old and this is my 3rd course of Accutane - my first course was in 2005 and my next was in 2007. I began this round in March of this year, starting with 40 mg/day the first month and moving up to 60 mg/day for the next 5 months (I weigh about 120 lbs., so 60 mg was my target dosage). I was only supposed to complete a 6 month course (ending in mid-November), but I had a relatively bad breakout about 2 weeks before my last pill, so my derm decided to keep me on for an extra month, but bump my dosage down to 30 mg/day. I saw my derm again today, and he put me on another month, once again bumping me down to 20 mg/day. Altogether, I will complete 8 months of Accutane in mid-January with a cumulative dose of about 216 mg/kg.

Have any of you gradually decreased your dosage like this to come off of Accutane? Have any of you taken a course longer than 6 months (not a long-term low dose course)? My previous 2 courses were both 5 months each, so this is new territory for me; the breakout in month 6 really worried my derm, and since I've already relapsed twice (and all my bloodwork is consistently good), he wants to cover all the bases. My side effects thus far have been incredibly mild - pretty much just mildly dry skin - although I have been experiencing some joint/bone soreness after my workouts for about a month (for the time being, I'm putting the exercise on hold). I'm a little wary of doing an 8th month, even though it's only 20 mg/day, but I figure if I get too uncomfortable with it, I can stop at any time. What do you guys think? Is gradually decreasing the dose a good way to come off Accutane, or could it do more harm than good? Thanks for the opinions!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×